Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2012, 9:00 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Jul 30, 2012, 9:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2012, 9:00 PM MST (04:00 UTC)
- In effect from
- Jul 30, 2012, 9:00 AM MST
- Expired
- Jul 30, 2012, 10:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4649 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WGUS65 KVEF 300400 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT SUN JUL 29 2012 .SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP OVER MOHAVE COUNTY ARIZONA AND THE UPPER COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. AZZ001>003-CAZ527-301200- /O.NEW.KVEF.FF.A.0004.120730T1600Z-120731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 900 PM PDT SUN JUL 29 2012 /900 PM MST SUN JUL 29 2012/ ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * FROM MONDAY MORNING THROUGH MONDAY EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA MONDAY MORNING AND CONTINUE THROUGH MONDAY EVENING. THESE STORMS WILL BE SLOW MOVING OVER MUCH OF MOHAVE COUNTY AND THE UPPER COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY RAINFALL LEADING TO FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ JA
3 follow-up statements
034 WGUS65 KVEF 301147 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 447 AM PDT MON JUL 30 2012 .SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVER MOHAVE COUNTY ARIZONA AND THE COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY TODAY THROUGH THIS EVENING. AZZ001>003-CAZ527-302000- /O.CON.KVEF.FF.A.0004.120730T1600Z-120731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 447 AM PDT MON JUL 30 2012 /447 AM MST MON JUL 30 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * FROM 9 AM PDT /9 AM MST/ THIS MORNING THROUGH THIS EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THIS MORNING AND CONTINUING THROUGH THIS EVENING. THESE STORMS WILL BE SLOW MOVING OVER MUCH OF MOHAVE COUNTY AND THE UPPER COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY RAINFALL LEADING TO FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
080 WGUS65 KVEF 301620 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PDT MON JUL 30 2012 .SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVER MOHAVE COUNTY ARIZONA AND THE COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY TODAY THROUGH THIS EVENING. AZZ036-CAZ524-526-NVZ016-020>022-310500- /O.EXA.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 920 AM PDT MON JUL 30 2012 /920 AM MST MON JUL 30 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CLARK AND EASTERN SAN BERNARDINO COUNTIES...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION AREA. IN CALIFORNIA...CADIZ BASIN AND EASTERN MOJAVE DESERT. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY. * THROUGH THIS EVENING * SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THESE STORMS WILL BE SLOW MOVING OVER MUCH OF CLARK AND EASTERN SAN BERNARDINO COUNTIES...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY RAINFALL LEADING TO FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001>003-CAZ527-310500- /O.CON.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 920 AM PDT MON JUL 30 2012 /920 AM MST MON JUL 30 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * THROUGH THIS EVENING * SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED OVER NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA DURING THE DAT AND CONTINUING THROUGH THIS EVENING. THESE STORMS WILL BE SLOW MOVING OVER MUCH OF MOHAVE COUNTY AND THE UPPER COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. THIS WILL INCREASE THE THREAT OF PROLONGED HEAVY RAINFALL LEADING TO FLASH FLOODING. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ KENNEDY
437 WGUS65 KVEF 310447 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 947 PM PDT MON JUL 30 2012 AZZ001>003-036-CAZ524-526-527-NVZ016-020>022-310600- /O.EXP.KVEF.FF.A.0004.000000T0000Z-120731T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 947 PM PDT MON JUL 30 2012 /947 PM MST MON JUL 30 2012/ ...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT /10 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL EXPIRE AT 10 PM THIS EVENING. THUNDERSTORMS HAVE BEEN SHORT LIVED AND GENERALLY CONFINED TO NORTHWEST ARIZONA THIS EVENING. ALTHOUGH SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR OVERNIGHT... THE POTENTIAL FOR FLASH FLOODING HAS DIMINISHED AND THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 3:20 PM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 3:20 PM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PDT SUN JUL 29 2012 AVIATION SECTION UPDATED .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTHEAST TONIGHT THROUGH MONDAY. THIS WILL RESULT IN THUNDERSTORM CHANCES MAINLY OVER NORTHWEST ARIZONA TONIGHT SPREADING INTO SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA MONDAY AND TUESDAY. HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS MONDAY AND TUESDAY LEADING TO THE THREAT OF FLASH FLOODING...ESPECIALLY SOUTH AND EAST OF LAS VEGAS. DUE TO THE INCREASED MOISTURE...HIGH TEMPERATURES WILL BE BELOW NORMAL MONDAY AND TUESDAY. MOISTURE WILL LINGER ACROSS THE REGION WEDNESDAY THROUGH SUNDAY FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .SHORT TERM....TONIGHT THROUGH WEDNESDAY EVENING...SCATTERED THUNDERSTORMS HAVE DEVELOPED IN MOISTURE 'RICH' AIR ACROSS CENTRAL AND SOUTHERN ARIZONA. THE LATEST NESDIS BLENDED TPW PRODUCT INDICATED VALUES BETWEEN 150-200 PCT OF NORMAL ACROSS CENTRAL ARIZONA. SOUTHEAST STEERING WINDS WILL ALLOW FOR THUNDERSTORMS TO MOVE INTO MOHAVE COUNTY LATER THIS AFTERNOON AND EVENING. 18Z NAM SUGGESTS THAT AN MCS WILL DEVELOP ACROSS SOUTH CENTRAL ARIZONA THIS EVENING AND MOVE TOWARD THE LOWER COLORADO RIVER VALLEY/SOUTHERN MOHAVE COUNTY LATE TONIGHT FOR ADDITIONAL FIREWORKS. WELL ABOVE NORMAL MOISTURE VALUES PROGGED TO LIE MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15 TOMORROW. NAM SHOWS THE 1.5 INCH PW LINE RUNNING FROM BARSTOW-LAS VEGAS-MESQUITE...WHILE THE 2.0 INCH LINE SNEAKS INTO THE LOWER COLORADO RIVER VALLEY FROM NEEDLES SOUTH TO PARKER DAM. THE CONCERN FOR TOMORROW STILL CENTERS AROUND THE AMOUNT OF CLOUD COVER THAT MAY EXIST. IF SOME BREAKS DEVELOP...LIKE OVER ARIZONA TODAY...THAT EXTRA SURFACE HEATING WILL TRANSLATE INTO MORE INSTABILITY AND STRONGER STORMS...THUS GENERATING HIGHER RAINFALL RATES. THE OTHER SCENARIO WOULD BE...IF IT STAYS CLOUDY OR RAIN DEVELOPS IN THE MORNING COOLING THE BOUNDARY LAYER STRONG THUNDERSTORMS BECOME LESS LIKELY. AT ANY RATE...LOCALLY HEAVY RAIN WILL BE POSSIBLE JUST BASED ON THE WELL ABOVE NORMAL MOISTURE CONTENT. NOT CONFIDENT ENOUGH TO GO WITH ANY FLASH FLOOD WATCH WITH THE PACKAGE THIS AFTERNOON BASED ON THE ABOVE SCENARIOS. FOR TUESDAY AND WEDNESDAY...NAM/GFS/ECMWF ALL IN AGREEMENT KEEPING A WEAK TROUGH OVER THE REGION SANDWICHED BETWEEN A STRONG HIGH CENTER TO OUR EAST AND ONE ALONG OR JUST OFF THE CALIFORNIA COAST. MOISTURE THAT WORKED INTO THE AREA SUNDAY NIGHT AND MONDAY WILL NOT BE GOING ANYWHERE FAST UNDER A LITTLE WIND REGIME. CONVECTION SHOULD BECOME MORE CONFINED TO THE AFTERNOON AND EVENING HOURS BY WEDNESDAY. HOWEVER...HEAVY RAINFALL WILL REMAIN THE MAIN THREAT FROM STORMS AS PW VALUES STILL PROGGED TO BE IN EXCESS OF 1 INCH WEDNESDAY. TEMPERATURES WILL BE A CHALLENGE THE NEXT SEVERAL DAYS WITH SHOWERS AND THUNDERSTORMS AROUND. ANYWAY...WENT CLOSER TO THE COOLER MET VALUES. .LONG TERM...LATEST MODEL RUNS CONTINUE TO SHOW DIFFERENCES IN THE EXTENDED WITH REGARDS TO MOISTURE...AS THE EC CONTINUES TO SHOW AN AREA OF HIGH PRESSURE CENTERED NEAR POINT CONCEPTION WHILE THE GFS SHOWS THE SAME FEATURE OVER WEST CENTRAL NEVADA BY THURSDAY AFTERNOON. THIS RESULTS IN MAJOR DIFFERENCES IN FLOW ALOFT AND HOW FAR WEST MOISTURE ADVECTS. FRIDAY AND THROUGH THE WEEKEND...BOTH MODELS SHOW THE HIGH ROLLING OVER FURTHER EAST WHICH DOES IN THE BOTH CASES EVENTUALLY RESULT IN MID LEVEL FLOW RETURNING TO THE SOUTH AND ADDITIONAL MOISTURE ADVECTION BY THE END OF THE WEEKEND. SO THE FORECAST CHALLENGE IN THE EXTENDED CONTINUES TO BE HOW FAR WEST CONVECTION OCCURS THURSDAY THROUGH SATURDAY. MODEL SOUNDINGS FROM BOTH MODELS STILL SHOW AT LEAST MARGINAL INSTABILITY AS FAR WEST AS BAKER DURING THIS TIMEFRAME WHICH WENT WELL WITH THE CURRENT FORECAST...SO ALL IN ALL DID NOT MAKE ANY SIGNIFICANT CHANGES TO GRIDS THIS AFTERNOON. THURSDAY THROUGH SATURDAY THE EASTERN HALF OF THE FORECAST AREA WILL SEE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING...WITH CHANCES SPREADING EAST TO INCLUDE THE ENTIRE FORECAST AREA ON SUNDAY. TEMPERATURES WILL BE BACK TO NEAR NORMAL FOR THIS TIME OF YEAR THROUGH THE PERIOD WITH NOT AS MUCH CLOUD COVER AS EXPECTED EARLIER ON IN THE WEEK AND HEIGHTS/THICKNESS VALUES RIGHT AROUND NORMAL. && .AVIATION...FOR MCCARRAN...THE EXTENSIVE CLOUD COVER EAST OF KLAS HAS HELPED KEEP TEMPERATURES DOWN EAST OF THE AREA AND HELPED CONTRIBUTE TO A SLIGHTLY STRONGER EAST/WEST SURFACE PRESSURE GRADIENT THAN EXPECTED...SO HAVE UPDATED THE TAF TO REFLECT STRONGER EAST/SOUTHEAST WINDS THROUGH THE REMAINDER OF THE AFTERNOON. WILL STILL NEED TO KEEP ON CONVECTION JUST ENTERING MOHAVE COUNTY...AND MONITOR FOR ANY OUTFLOW BOUNDARIES PRODUCED TO POTENTIALLY RESULT IN A WIND SHIFT LATER TODAY. MOISTURE IS EXPECTED TO CONTINUE TO INCREASE OVER THE NEXT 24 HOURS...WITH SCT-BKN CLOUD BASES LOWERING TO 12-14KFT AND THUNDERSTORMS POSSIBLE AS EARLY AS MONDAY MORNING. THERE WILL BE A 30 PERCENT CHANCE OF SEEING THUNDERSTORMS AT KLAS ON MONDAY. ACTIVE WEATHER IS THEN EXPECTED TO CONTINUE THROUGH AT LEAST THE MIDDLE OF THE WEEK. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS ARE CURRENTLY STILL EAST OF MOHAVE COUNTY...BUT EXPECT ACTIVITY TO MOVE INTO EASTERN MOHAVE COUNTY BY LATE THIS AFTERNOON. ACTIVITY WILL THEN CONTINUE TO SPREAD WEST...WITH A GOOD CHANCE THAT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRANSITION WESTWARD OVER THE COURSE OF THE NIGHT. THERE WILL THEN BE A CHANCE OF THUNDERSTORMS AREAWIDE EACH DAY THROUGH AT LEAST WEDNESDAY. GUSTY AND ERRATIC WINDS AND REDUCED CIGS/VSBY ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA. WINDS WILL BE RELATIVELY LIGHT OUTSIDE OF THE INFLUENCE OF ANY STORMS OR THEIR ASSOCIATED OUTFLOW BOUNDARIES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 3:57 AM MST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 357 AM PDT SUN JUL 29 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-300700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 357 AM PDT SUN JUL 29 2012 /357 AM MST SUN JUL 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY AT THIS TIME. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONSOON MOISTURE WILL INCREASE LEADING TO A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA MONDAY AND TUESDAY. HIGH PRECIPITABLE WATER VALUES WILL CREATE THE POTENTIAL FOR FLASH FLOOD PRODUCING THUNDERSTORMS...MAINLY SOUTH AND EAST OF LAS VEGAS BOTH DAYS. MOISTURE AND THUNDERSTORM CHANCES WILL PERSIST ACROSS THE EASTERN HALF OF THE AREA THROUGH THE REMAINDER OF THE WEEK BUT DRYING IS EXPECTED IN THE WEST BEGINNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE MONDAY AND TUESDAY FOR PORTIONS OF MOHAVE...CLARK AND SAN BERNARDINO COUNTIES DUE TO POTENTIAL FOR FLASH FLOOD PRODUCING THUNDERSTORMS. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:01 AM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Jul 30, 11:42 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 30, 12:05 PM MST | Areal Flood Advisory | VEF | Mohave | 115 min |
| Jul 30, 1:16 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Jul 30, 11:53 AM MST | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 30, 12:38 PM MST | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 30, 1:24 PM MST | Flash Flood Warning | VEF | San Bernardino | 111 min |
| Jul 30, 3:06 PM MST | Areal Flood Advisory | VEF | Clark | 114 min |
Nearby
Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.